# SDR C2XA00TY015

- Difficulty date: December 8, 2000
- Submitted: January 5, 2001
- Operation: Air carrier
- Aircraft: N13994
- Make and model: Emb EMB-145
- Aircraft serial: 145291
- System (JASC): 5410 · Nacelle/Pylon, Main Frame
- Part: Structure
- Part number: 14523355407
- Condition: Damaged
- Location: Lt Engine Pylon
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

TYS - DURING SCHEDULED MX, THE LEFT ENGINE FIRE EXTINGUISHER WAS INADVERTENTLY ACTIVATED.  THE EXTINGUISHING AGENT OVER-PRESSURIZED THE LEFT ENGINE PYLON CAUSING STRUCTURAL DAMAGE TO THE TRAILING EDGE AND NUMEROUS RIBS AND STIFFENERS INTERNAL TO THE PYLON.  MAINTNANCE INSPECTED THE FIRE EXTINGUISHER SYSTEM AND FOUND THE FUSELAGE TO ENGINE DISCHARGE PIPE B-NUT FITTING DISCONNECTED INSIDE THE PYLON, FURTHER INSPECTION REVEALED NO DAMAGE TO THE THREADS OF THE FITTINGS.  MAINTENANCE INSPECTED ADDITIONAL AIRCRAFT AND FOUND SEVERAL WITH LOOSE DISCHARGE PIPE B-NUT FITTINGS.  CONTINENTAL EXPRESS IS IN THE PROCESS OF ISSUING A FLEET CAMPAIGN DIRECTIVE TO INSPECT ALL AIRCRAFT.  (M)
